Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 17, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 5, 2011, 4:59 AM CDT for 9 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Nov 5, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2011, 4:59 AM CDT (09:59 UTC)
- In effect from
- Nov 5, 2011, 10:00 AM CDT
- Expired
- Nov 5, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3322 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WWUS74 KAMA 050959 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 459 AM CDT SAT NOV 5 2011 OKZ001-002-TXZ001>003-006-007-011-012-016-017-051800- /O.NEW.KAMA.WI.Y.0017.111105T1500Z-111106T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-OLDHAM- POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...HEREFORD...CANYON 459 AM CDT SAT NOV 5 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * EVENT...STRONG SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS THE WESTERN HALF OF THE PANHANDLES. SUSTAINED WINDS OF 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING...THE STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. * IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
429 WWUS74 KAMA 051749 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CDT SAT NOV 5 2011 OKZ001-002-TXZ001>003-006-007-011-012-016-017-060000- /O.CON.KAMA.WI.Y.0017.000000T0000Z-111106T0000Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-OLDHAM- POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... VEGA...AMARILLO...HEREFORD...CANYON 1249 PM CDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EVENT...STRONG SOUTHWEST WINDS WILL PREVAIL TODAY ACROSS THE WESTERN HALF OF THE PANHANDLES. SUSTAINED WINDS OF 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH ARE EXPECTED IN THE ADVISORY AREA. * TIMING...THE STRONG WINDS WILL PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...THE STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR DRIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 4:53 AM CDT, 6 minutes earlier.
Area forecast discussion, Nov 5, 4:53 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
453 AM CDT SAT NOV 5 2011
.DISCUSSION...
MAIN FORECAST CONCERNS THIS MORNING ARE STRONG WINDS TODAY AND
INCREASING CHANCES FOR PRECIPITATION MONDAY INTO TUESDAY.
EARLY MORNING WATER VAPOR IMAGERY SHOWS STRONG UPPER LEVEL TROUGH
OVER ARIZONA. THIS FEATURE WILL EJECT TO THE NORTHEAST THROUGHOUT THE
COURSE OF THE DAY AND INTO THE PLAINS TONIGHT...BRINGING A ROUND OF
STRONG WINDS TO THE PANHANDLES TODAY. NAM/GFS BOTH INDICATE 500MB
WINDS ON THE ORDER OF 80 KNOTS CLIPPING THE NORTHWESTERN ZONES WHILE
700MB WINDS OF 50 TO 60 KNOTS OVERSPREAD THE SAME AREA. BUT A
LIMITING FACTOR FOR HIGH WIND CRITERIA MAY BE THE DEVELOPMENT OF
SOME HIGH AND PERHAPS SOME EVEN MID LEVEL CLOUDINESS WHICH IS ALSO
DEPICTED BY RH PROGS AND FORECAST SOUNDINGS FROM SHORT TERM GUIDANCE.
CONFIDENCE IS HIGHEST TO GO WITH A WIND ADVISORY FOR STARTERS OVER
WESTERN PARTS OF THE PANHANDLES...MAINLY UP ON THE CAPROCK...ROUGHLY
ALONG AND WEST OF A LINE FROM GUYMON TO AMARILLO. EXPECTING WINDS TO
INCREASE TO 35 MPH IN THE ADVISORY AREA WITH GUSTS BETWEEN 50 AND 55
MPH. HOWEVER...WOULDNT BE SURPRISED TO SEE A LOCATION OR TWO ACHIEVE
HWW CRITERIA BRIEFLY. IF PLUME OF MID LEVEL MOISTURE DEVELOPS
ESPECIALLY ACROSS THE FAR WESTERN ZONES...WOULDNT BE SURPRISED TO SEE
A FEW VIRGA SHOWERS DEVELOP. INVERTED V SOUNDINGS AND MIXING DOWN
FROM 650MB COULD CAUSE SOME LOCALLY STRONG WINDS...BUT CONFIDENCE ON
THIS SCENARIO IS LOW ATTM. DRY LOW LEVELS WILL PRECLUDE THE MENTION
OF POPS IN THE FORECAST. WINDS WILL DIMINISH AROUND 00Z WITH THE LOSS
OF DAYTIME HEATING AND AS GRADIENT RELAXES. TEMPS TODAY WILL RANGE
FROM THE LOWER 60S IN THE NORTHWEST TO THE LOWER 70S IN THE
SOUTHEAST.
THE FIRST UPPER LEVEL TROUGH WILL EJECT INTO THE NORTHERN PLAINS ON
SUNDAY WHILE THE NEXT UPPER TROUGH ORGANIZES OVER THE DESERT
SOUTHWEST. QUIET WEATHER IS EXPECTED ON SUNDAY WITH SLIGHTLY COOLER
TEMPS RANGING FROM THE LOWER 50S IN THE NORTHWEST TO MID/UPPER 60S IN
THE SOUTHEAST.
MOISTURE WILL DRAWN NORTHWARD IN ADVANCE OF THE SECOND SYSTEM AS PWAT
VALUES INCREASE FROM SUNDAY NIGHT INTO MONDAY. NAM IS A LITTLE MORE
AGGRESSIVE IN ITS WESTWARD RETURN OF MOISTURE...BUT AS USUAL DEEPER
MOISTURE WILL BE LOCATED ACROSS THE EASTERN ZONES. LARGE SCALE LIFT
WILL IMPROVE AS UPPER SYSTEM APPROACHES THE AREA...LEADING TO
INCREASING CHANCES FOR PRECIP MONDAY/MONDAY NIGHT. BUMPED UP POPS
SLIGHTLY IN THE FAR EASTERN ZONES WHERE DEEPER MOISTURE WILL RESIDE.
INCREASING INSTABILITY WILL WARRANT RETAINING THUNDERSTORM MENTION
DURING THIS TIME. STRONG STORMS MAY DEVELOP ACROSS THE EASTERN AND
SOUTHEASTERN TEXAS PANHANDLE GIVEN THE FORECAST INSTABILITY AND SHEAR
VALUES.
UPPER TROUGH WILL PASS ACROSS THE PANHANDLES ON TUESDAY...WITH PRECIP
CHANCES CONTINUING ESPECIALLY ACROSS THE NORTHERN PARTS OF THE
REGION. HELD ONTO A RAIN/SNOW MIX ACROSS THE NORTHWEST HALF OF THE
AREA AS COLDER AIR SETTLES INTO THE REGION. SHUT OFF POPS AS 00Z
WEDNESDAY AS SYSTEM SHOULD BE DEPARTING THE AREA.
BENIGN WEATHER IS ANTICIPATED FROM WEDNESDAY THROUGH THE REMAINDER OF
THE FORECAST. TEMPS WILL SLOWLY REBOUND DURING THIS TIME WITH DRY
NORTHWEST FLOW ALOFT.
&&
.FIRE WEATHER...
STRONG WINDS ARE ANTICIPATED TODAY IN ADVANCE OF AN UPPER LEVEL STORM
SYSTEM...LEADING TO ELEVATED FIRE WEATHER CONDITIONS. ACROSS THE
WESTERN HALF OF THE PANHANDLES...SOUTHWEST WINDS WILL INCREASE TO
AROUND 35 MPH WITH GUSTS BETWEEN 50 AND 55 MPH. WINDS ACROSS THE
EASTERN PANHANDLES WILL INCREASE TO AROUND 30 MPH WITH GUSTS BETWEEN
40 AND 45 MPH. HOWEVER...MINIMUM RELATIVE HUMIDITY VALUES WILL ONLY
FALL TO NEAR 20 PERCENT. CONDITIONS WILL IMRPOVE BY SUNSET AS WIND
SPEEDS DIMINISH. MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN
18 AND 20 PERCENT ON SUNDAY...BUT LIGHTER WINDS WILL PRECLUDE
ELEVATED FIRE WEATHER CONDITIONS. ELEVATED TO CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED MONDAY THROUGH WEDNESDAY AS MINIMUM
RELATIVE HUMIDITY VALUES WILL BE ABOVE 30 PERCENT ALONG WITH
PRECIPITATION CHANCES MONDAY INTO TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 70 33 63 37 62 / 0 0 0 5 30
BEAVER OK 69 31 61 35 60 / 5 0 0 5 50
BOISE CITY OK 63 27 56 29 55 / 5 0 0 5 30
BORGER TX 71 32 62 39 61 / 0 0 0 5 30
BOYS RANCH TX 67 29 60 36 61 / 0 0 0 5 20
CANYON TX 69 31 63 35 63 / 0 0 0 5 30
CLARENDON TX 71 36 65 41 66 / 0 0 0 10 40
DALHART TX 64 28 58 30 59 / 0 0 0 5 20
GUYMON OK 70 28 59 32 58 / 5 0 0 5 30
HEREFORD TX 67 31 62 35 63 / 0 0 0 5 30
LIPSCOMB TX 68 33 64 36 62 / 0 0 0 5 60
PAMPA TX 72 34 63 37 63 / 0 0 0 5 40
SHAMROCK TX 70 35 66 40 68 / 0 0 0 10 40
WELLINGTON TX 71 36 67 42 70 / 0 0 0 10 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
11/10Hazardous weather outlook, Nov 4, 8:48 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 848 PM CDT FRI NOV 4 2011 OKZ001>003-TXZ001>020-051400- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 848 PM CDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE PANHANDLES ON SATURDAY DUE TO LOW HUMIDITY AND WINDY CONDITIONS. A WIND ADVISORY MAY ALSO BE NEEDED ON SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY ACROSS ALL BUT THE FAR NORTHWEST PANHANDLES AND ACROSS THE EASTERN PANHANDLES MONDAY EVENING AND NIGHT. SOME STORMS THAT DEVELOP ACROSS THE EASTERN TEXAS PANHANDLE ON MONDAY AFTERNOON COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS SATURDAY. GOEHRING
Nearby
Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.